×

zbMATH — the first resource for mathematics

Three theorems on vandermond matrices. (Russian. English summary) Zbl 07260527
Summary: We consider algebraic questions related to the discrete Fourier transform defined using symmetric Vandermonde matrices \(\Lambda \). The main attention in the first two theorems is given to the development of independent formulations of the size \(N\times N\) of the matrix \(\Lambda\) and explicit formulas for the elements of the matrix \(\Lambda\) using the roots of the equation \(\Lambda^N = 1\). The third theorem considers rational functions \(f(\lambda), \lambda\in \mathbb{C} \), satisfying the condition of “materiality” \(f(\lambda)=f(\frac{1}{\lambda})\), on the entire complex plane and related to the well-known problem of commuting symmetric Vandermonde matrices \(\Lambda\) with (symmetric) three-diagonal matrices \(T\). It is shown that already the first few equations of commutation and the above condition of materiality determine the form of rational functions \(f(\lambda)\) and the equations found for the elements of three-diagonal matrices \(T\) are independent of the order of \(N\) commuting matrices. The obtained equations and the given examples allow us to hypothesize that the considered rational functions are a generalization of Chebyshev polynomials. In a sense, a similar, hypothesis was expressed recently published in [Theor. Math. Phys. 176, No. 2, 965–986 (2013; Zbl 1291.34002); translation from Teor. Mat. Fiz. 176, No. 2, 163–188 (2013)] by V. M. Buchstaber and S. I. Tertychniy, where applications of these generalizations are discussed in modern mathematical physics.
MSC:
42A38 Fourier and Fourier-Stieltjes transforms and other transforms of Fourier type
PDF BibTeX XML Cite
Full Text: DOI MNR
References:
[1] Burlankov D. Ye., Kuznetsov M. I., Chirkov A. Yu., Yakovlev V. A., Computer Algebra, N. I. Lobachevsky State University of Nizhny Novgorod, Nizhny Novgorod, 2002, 105 pp.
[2] Grunbaum F. A., “The eigenvectors of the discrete Fourier transform: a version of the Hermite functions”, J. Math. Anal. Appl., 88:2 (1982), 355-363 · Zbl 0516.65099
[3] Shabat A. B., “Symmetrical Polynomials and Conservation Laws”, Vladikavkaz Math. J., 14:4 (2012), 83-94 · Zbl 1326.37039
[4] Buchstaber V. M., Tertychniy S. I., “Explicit Solution Family for the Equation of the Resistively Shunted Josephson Junction Model”, Theoretical and Mathematical Physics, 176 (2013), 965-986 · Zbl 1291.34002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.